MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR4; CATHETER, THROMBUS RETRIEVER

MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR4; CATHETER, THROMBUS RETRIEVER
Model Number SFR4-4-40-10
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that when the stent was retrieved into the intermediate catheter during thrombus removal, the stent body was separated from the push guidewire.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.The patient was undergoing surgery for treatment of an ischemic stroke.There were 3 passes with the device.It was noted the patient's vessel tortuosity was moderate.
 
Event or Problem Description
Additional information received that the cause of the separation was not determined.There were 3 passes made with the solitaire prior to the separation.On the third time, the device was retrieved into the intermediate catheter and resistance was felt.The solitaire device was not torqued or repositioned during delivery or retrieval.The patient did not have vessel stenosis proximal to the thrombus site; thrombus was located at the bifurcation.The microcatheter tip covered the solitaire device proximal marker during the attempted retrieval.The blood clot was hard and was considered to be a cardiogenic thrombosis.The surgery did not completely remove the blockage, and some blood clots remained.The solitaire was removed from the patient.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product analysis #(b)(4):¿ equipment used: video inspection system (m-78210), ruler 200cm (m-83361) ¿ as found condition: the solitaire x revascularization device was returned for analysis within a shipping box; within a plastic bio- pouch; and within a dispenser coil.The micro catheter used in this event was not returned.In addition, the model and lot number were not provided.Therefore, compatibility could not be assessed.¿ damage location details: the solitaire x device was returned within its introducer sheath.The finger markers were aligned properly when examined within the sheath.No separation was found with pusher or stent.No defects were found with the marker coil or pushwire.Visual inspection showed no irregularities outside of the attachment zone area.The stent was found to be still attached to the pushwire.The stent non-working (tear drop) and working length struts were in good condition.No other anomalies were observed.¿ testing/analysis: the stent device was pushed out from within the sheath without issue.¿ conclusion: based on the device analysis and reported information, the customer¿s report of ¿separation¿ and ¿resistance during delivery¿ could not be confirmed.No defect, and separation was found with returned solitaire x device.The micro catheter used in this event was not returned.In addition, the model and lot number were not provided.Therefore, compatibility could not be assessed.However, the root cause could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SOLITAIRE FR4
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19536541
Report Number2029214-2024-01079
Device Sequence Number20917135
Product Code NRY
UDI-Device Identifier00847536034709
UDI-Public00847536034709
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K183022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2026
Device Model NumberSFR4-4-40-10
Device Catalogue NumberSFR4-4-40-10
Device Lot NumberB573903
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2024
Supplement Date Received by ManufacturerNot provided
01/03/2025
Initial Report FDA Received Date06/14/2024
Supplement Report FDA Received Date07/12/2024
01/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexPrefer Not To Disclose